Pennsylvania, 2007

Hail and Damaging Winds in Pennsylvania, August 25, 2007

August 25, 2007 · NWS PHI · 9 events in 5 counties and zones

An area of low pressure moved across the eastern Great Lakes region during the morning of August 25th. A cold front associated with this low pressure system was located in the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of low pressure moved across the eastern Great Lakes region during the morning of August 25th. A cold front associated with this low pressure system was located in the Ohio Valley. A hot and especially humid airmass was found ahead of this front across the Middle Atlantic region on August 25th. As the front approached, showers and thunderstorms developed and several of the storms became severe. The actual cold front however did not clear the region until the morning of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 25, 3:30 PM EST, 2 hours earlier.

Area forecast discussion, Aug 25, 3:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO
RIVER VALLEY THIS AFTERNOON.  THE FRONT WILL SINK TO THE SOUTH AND
EAST AND IT SHOULD REACH SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW
JERSEY AROUND DAYBREAK.  THE BOUNDARY IS EXPECTED TO REMAIN NEARLY
STATIONARY ON SUNDAY BEFORE MOVING SLOWLY TO THE SOUTH AGAIN ON
SUNDAY NIGHT AND MONDAY.  WEAK HIGH PRESSURE IS EXPECTED TO FOLLOW
FOR TUESDAY AND WEDNESDAY.  ANOTHER COLD FRONT FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BY LATE AFTERNOON, HEAT INDEX VALUES RANGED IN THE 100 TO 110
DEGREE RANGE IN MOST OF OUR FORECAST AREA.  THE ONLY EXCEPTIONS
WERE THE HIGHER ELEVATIONS AND LOCATIONS ALONG THE COAST.  DEW POINT
TEMPS WERE GENERALLY IN THE 70S.  THE HEAT ADVISORY AND EXCESSIVE
HEAT WARNING WILL REMAIN IN PLACE UNTIL 8:00 PM TO ALLOW TEMPS TO
DROP BACK DOWN INTO THE 80S.

DURING THE AFTERNOON, A BIT OF A CAP REMAINED IN PLACE OVER OUR
FORECAST AREA INHIBITING THE DEVELOPMENT OF ANY CONVECTION.
HOWEVER, SHOWERS AND TSTMS WERE DEVELOPING TO OUR WEST OVER THE
SUSQUEHANNA RIVER VALLEY AND OVER NORTHERN VIRGINIA.  THE CONVECTION
OVER NORTHERN VIRGINIA WAS MOVING TO THE NORTHEAST AND IF IT
MAINTAINS THE SAME RATE OF MOTION THAT IT HAD THIS AFTERNOON IT
SHOULD REACH PARTS OF THE UPPER DELMARVA AND SOUTHEASTERN
PENNSYLVANIA AROUND 9:00 PM.  WITH THE LOW LEVEL MOISTURE IN PLACE,
CHANCES ARE THAT THE PRECIP WILL MAKE IT INTO PARTS OF OUR REGION
AFTER DARK, EVEN WITH THE LOSE OF DAYTIME HEATING.

THE STORM PREDICTION CENTER CONTINUES TO HAVE THE INTERSTATE 95
CORRIDOR AND POINTS TO THE NORTH AND WEST IN ITS AREA OF SLIGHT RISK
FOR SEVERE TSTMS.  FOR NOW, WE HAVE THE MENTION OF SCATTERED SHOWERS
AND TSTMS FOR OUR NORTHWESTERN COUNTIES AND THE MENTION OF ISOLATED
SHOWERS AND TSTMS IN THE SOUTHEAST FOR TONIGHT.  WELL CONTINUE TO
MONITOR THE DEVELOPMENT TO OUR WEST AND WELL MAKE ADJUSTMENTS TO
THE FORECAST IF NEED BE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WITH THE COLD FRONT SINKING SLOWLY SOUTH AND EAST THROUGH OUR
FORECAST AREA ON SUNDAY, WEVE MAINTAINED THE CHANCE POPS FOR OUR
ENTIRE REGION.  WITH A LITTLE MORE IN THE WAY OF CLOUD COVER, TEMPS
SHOULD BE A LITTLE COOLER ON SUNDAY.  ALSO, DEW POINT TEMPS MAY DROP
BY A FEW DEGREES.  AS A RESULT, THERE DOES NOT SEEM TO BE A NEED TO
EXTENDED THE HEAT ADVISORY OR THE EXCESSIVE HEAT WARNING.

FOR SUNDAY NIGHT, WELL NEED TO LINGER CHANCE POPS FOR ALL BUT OUR
NORTHERN TWO TIERS OF COUNTIES, AND FOR MONDAY WELL KEEP THE
MENTION OF PRECIP FOR PHILADELPHIA AND FOR POINTS TO THE EAST AND
SOUTH.

IT LOOKS AS THOUGH THE FRONT WILL SINK FAR ENOUGH TO THE SOUTH TO
ALLOW WEAK HIGH PRESSURE TO BUILD ACROSS OUR REGION FOR TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A MID AND UPPER LEVEL RIDGE SHOULD TRY TO NOSE UP INTO OUR REGION
DURING THE MID WEEK PERIOD BEFORE A LONG WAVE TROUGH BEGINS TO DIG
DOWN FROM THE NORTHWEST FOR THURSDAY AND FRIDAY.  THE ASSOCIATED
COLD FRONT IS FORECAST TO REACH US LATE ON WEDNESDAY NIGHT.  A WAVE
OF LOW PRESSURE MAY DEVELOP ALONG THE BOUNDARY, CAUSING ITS PROGRESS
TO SLOW A BIT.  HIGH PRESSURE SHOULD EVENTUALLY BUILD DOWN FROM THE
NORTHWEST FOR NEXT WEEKEND.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SCATTERED LIGHT HAZE AND MVFR VSBYS REMAINS OVER THE REGION,
OTHERWISE VFR CONDITIONS ARE BEING OBSERVED AS HEATING HAS
DISSIPATED THE MORNING CLOUDS AND FOG.  THESE CLOUDS AND FOG ARE NOT
EXPECTED TO RETURN TONIGHT AS THE TROPICAL AIRMASS HAS NOW
OVERSPREAD THE ENTIRE AREA.  A COLD FRONT COMING IN FROM THE NW
COULD TRIGGER TSTMS TONIGHT AND IF THESE FORM, IFR CONDITIONS AND
GUSTY WINDS WITH HEAVY RAIN ARE POSSIBLE IN ANY TSTMS.  OUTSIDE OF
SHOWERS AND TSTMS VFR CONDITIONS SHOULD CONTINUE.  THE TAFS ONLY
MENTION SCATTERED STRATOCU AND CB AFTER 00Z AT ABE/RDG AND AFTER 03Z
AT PHL/PNE/ACY/MIV/ILG TO INDICATE TSTM PSBLTY.  WHEN TSTMS DO FORM,
THEN THE TAFS WILL BE UPDATED ACCORDINGLY.  ON SUNDAY, THE FRONT
STALLS ACROSS THE REGION AND SCATTERED TSTMS REMAIN POSSIBLE THROUGH
A GOOD PORTION OF THE DAY.

EVEN THOUGH THE FRONT IS SOUTH OF THE REGION, SOME TSTMS COULD
LINGER INTO SUNDAY NIGHT OR MONDAY.  THE NEXT THREAT OF TSTMS IS
NEXT WED NIGHT OR THURSDAY.

&&

.MARINE...
SCA FLAGS ARE NOT ANTICIPATED THROUGH THU.  WINDS WERE 10 TO 15 KT
AND MAY INCREASE TO AROUND 15 KT WITH 20 KT GUSTS TONIGHT AHEAD OF A
COLD FRONT.  THE COLD FRONT WILL STALL TO THE WEST SUNDAY AND KEEP A
S OR SW FLOW OVER THE REGION, BUT SPEEDS SHOULD REMAIN BELOW 20 KT.
SEAS WERE ALSO 2-4 FT AND ARE NOT EXPECTED TO INCREASE.  THEN THE
FRONT MOVES THROUGH THE FORECAST WATERS SUNDAY EVENING AND KEEPS
MOVING SOUTH UNTIL IT STALLS OVER SOUTHERN DELMARVA.  THIS MEANS,
SINCE DRY AIR WILL BE SLOW TO MOVE IN.  TSTMS COULD FORM LATER
TONIGHT AND SUNDAY AHEAD OF AND WITH THE COLD FRONT.  THEN TSTMS
REMAIN PSBL INTO MONDAY AS THE FRONT MOVES SOUTH VERY SLOWLY BEFORE
HIGH PRESSURE BUILDS IN EARLY NEXT WEEK.  THE GRADIENT REMAINS WEAK
INTO MIDWEEK AND WINDS SPEEDS AS WELL AS WAVE HEIGHTS SHOULD REMAIN
BELOW SCA CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007>010-
     012-013-016-020>023-027.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...RNS
Hazardous weather outlook, Aug 25, 5:15 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
615 PM EDT SAT AUG 25 2007

PAZ054-055-261000-
CARBON-MONROE-
615 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE POCONOS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

MDZ012-NJZ001-007>010-012-016-261000-
KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-SALEM-
615 PM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NEW JERSEY AND
NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

DEZ001-NJZ015-017>019-PAZ068>071-261000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
615 PM EDT SAT AUG 25 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE PHILADELPHIA
METROPOLITAN AREA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

MDZ008-PAZ060>062-261000-
CECIL-BERKS-LEHIGH-NORTHAMPTON-
615 PM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA
AND NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

PAZ067-261000-
CHESTER-
615 PM EDT SAT AUG 25 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHESTER COUNTY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-261000-
KENT DE-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
615 PM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-261000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
615 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW JERSEY SHORE AND THE
DELAWARE BEACHES.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-261000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
615 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 4:12 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
512 PM EDT SAT AUG 25 2007

PAZ060-252315-
BERKS-
INCLUDING THE CITY OF...READING
512 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN AND WESTERN BERKS COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG
THUNDERSTORM OVER LEBANON COUNTY, PENNSYLVANIA MOVING TO THE
NORTHEAST AT ABOUT 15 MPH. THIS STORM WILL AFFECT PORTIONS OF
EXTREME NORTHERN AND WESTERN BERKS COUNTY THROUGH 7 PM. BRIEF
HEAVY RAIN, SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THIS STORM.

NIERENBERG
Special weather statement, Aug 25, 5:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT SAT AUG 25 2007

PAZ054-055-060>062-260015-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
601 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS OVER NORTHEASTERN PENNSYLVANIA...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERAL STRONG
THUNDERSTORMS OVER NORTHEASTERN PENNSYLVANIA. ONE STORM WAS IN
NORTHERN BERKS COUNTY AND ANOTHER IN SOUTHWESTER CARBON COUNTY.
ALL OF THESE STORMS ARE MOVING TO THE NORTHEAST AT ABOUT 15 MPH.
ON THEIR PRESENT PATHS, THEY WILL AFFECT PORTIONS OF MONROE,
LEHIGH AND NORTHAMPTON COUNTIES OVER THE NEXT FEW HOURS.

BRIEF HEAVY RAIN, FREQUENT CLOUD-TO-GROUND LIGHTNING, SMALL HAIL,
AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STRONGER STORMS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH THE EARLY
EVENING HOURS AND A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT
UNTIL 11 PM.

TAKE COVER IF THUNDERSTORMS APPROACH YOUR LOCATION.

NIERENBERG

The radar

The Philadelphia radar (KDIX), 148 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Carbon

When
August 25, 5:30 PM EST
Where
Carbon County, Lehighton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.830, -75.720

A severe thunderstorm rolled through the Lehighton area, which produced hail to the size of pennies at 6:30 PM EDT.

Thunderstorm Wind, Carbon

When
August 25, 5:40 PM EST
Where
Carbon County, 6 mi NE of Lehighton
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.891, -75.639

A severe thunderstorm blasted through Beltzville State Park at 6:40 PM EDT, with a measured wind gust to 65 mph. The damaging winds brought down trees in the park.

Thunderstorm Wind, Monroe

When
August 25, 6:10 PM EST to 6:25 PM EST
Where
Monroe County, Brodheadsville to Stroudsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.920, -75.380

A severe thunderstorm rolled through the Broadheadsville and Stroudsburg areas between 7:10 PM and 7:25 PM EDT. This severe thunderstorm produced strong winds, which brought down trees and power lines in both locations.

Thunderstorm Wind, Carbon

When
August 25, 6:55 PM EST
Where
Carbon County, 3 mi NE of New Mahoning
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.831, -75.760

A severe thunderstorm rumbled through Mahoning Township, which produced strong winds that downed trees and power lines at 7:55 PM EDT.

Thunderstorm Wind, Berks

When
August 25, 7:18 PM EST
Where
Berks County, 3 mi NW of Womelsdorf
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.401, -76.220

A severe thunderstorm rolled through Marion Township at about 8:18 PM EDT. Strong winds associated with this severe storm knocked down trees in the township.

Thunderstorm Wind, Lehigh

When
August 25, 8:24 PM EST
Where
Lehigh County, 2 mi E of Schnecksville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.670, -75.582

A severe thunderstorm rumbled across the northern portion of Whitehall Township during the evening of the 25th. Strong winds produced by the severe thunderstorm knocked down trees at about 9:24 PM EDT in the northern part of the township.

Thunderstorm Wind, Carbon

When
August 25, 8:25 PM EST
Where
Carbon County, 3 mi NE of New Mahoning
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.831, -75.760

A second severe thunderstorm of the day blasted through Mahoning Township at about 9:25 PM EDT. Strong winds, once again, associated with this severe thunderstorm knocked down trees and power lines in parts of the township.

Thunderstorm Wind, Monroe

When
August 25, 8:36 PM EST
Where
Monroe County, Brodheadsville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.920, -75.380

A second round of severe thunderstorms rolled through Brodheadsville during the evening of the 25th. Once again, strong winds associated with these severe storms knocked down trees in the town, which occurred at about 9:36 PM EDT.

Thunderstorm Wind, Northampton

When
August 25, 8:40 PM EST to 8:55 PM EST
Where
Northampton County, Bath to Bangor
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.730, -75.400

Severe thunderstorms roared through Northampton County during the evening of the 25th. Intense winds produced by the severe storms downed trees and power lines across a good part of the county. The damage began around 9:40 PM EDT in Bath with additional damage in Nazareth, East Bangor and Wind Gap, where tree limbs and wires were down or caught in other wires with even whole trees downed. The most widespread wind damage was reported to be in Bushkill Township. The severe storms knocked out power to some 5,000 customers across Northampton County, which included 10 municipalities.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55303, 55308, 55316, 55319, 55327, 55333, 55332, 55334, 55335.